×

zbMATH — the first resource for mathematics

The problem of S. M. Ulam for approximately multiplicative mappings. (English) Zbl 0958.46022
The author discusses the celebrated Ulam’s problem of describing the functionals satisfying an \(\varepsilon\)-version of multplicative or additive law. The structure of a so-called ANMN-algebra, i.e., an algebra with “integrity”, that is, whose every approximately miltiplicative functional is near multiplicative.

MSC:
46G05 Derivatives of functions in infinite-dimensional spaces
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Albert, M.; Baker, J.A., Bounded solutions of a functional inequality, Canad. math. bull., 25, 1-5, (1982)
[2] Baker, J.; Lawrence, J.; Zorzitto, F., The stability of the equation f(x+y)=f(x)f(y), Proc. amer. math. soc., 74, 242-246, (1979) · Zbl 0397.39010
[3] Baker, J.A., The stability of the cosine equation, Proc. amer. math. soc., 411-416, (1980) · Zbl 0448.39003
[4] Bonsall, F.; Duncan, J., Complete normed algebras, (1973), Springer-Verlag New York/Heidelberg/Berlin · Zbl 0271.46039
[5] Bourbaki, N., Elements de math., livre V, espaces vectoriels topologiques, Deuxieme édition revue et corrigée, (1966), Hermann Paris · Zbl 0145.37702
[6] Gavruta, P., An answer to a question of th. M. Rassias and J. Tabor on mixed stability of mappings, Bull. stiint. univ. “politehnica” din timisoara, ser. mat.-fiz., 42, 1-6, (1997) · Zbl 0983.39012
[7] Gleason, A.M., A characterization of maximal ideals, J. anal. math., 19, 171-172, (1967) · Zbl 0148.37502
[8] Goodearl, K.R., Notes on real and complex C*-algebras, Shiva math. series, 5, (1982), Shiva Cheshire
[9] Hyers, D.H., On the stability of the linear functional equation, Proc. nat. acad. sci. USA, 27, 222-224, (1941) · Zbl 0061.26403
[10] Hyers, D.H.; Isac, G.; Rassias, Th.M., Stability of functional equations in several variables, (1998), Birkhäuser Boston/Basel · Zbl 0894.39012
[11] Johnson, B.E., Approximately multiplicative functionals, J. London math. soc., 34, 489-510, (1986) · Zbl 0625.46059
[12] S.-M. Jung, On the stability of the functional equation for Exponential Function, to appear.
[13] Larsen, R., Banach algebras, an introduction, (1973), Dekker New York · Zbl 0264.46042
[14] Lawrence, J., The stability of multiplicative semigroup homomorphisms to real normed algebras, Aequationes math., 28, 94-101, (1985) · Zbl 0594.46047
[15] Rassias, Th.M., On the stability of the linear mapping in Banach spaces, Proc. amer. math. soc., 72, 297-300, (1978) · Zbl 0398.47040
[16] Székelyhidi, L., On a theorem of Baker, Lawrence and zoritto, Proc. amer. math. soc., 95-96, (1982) · Zbl 0485.39003
[17] Ulam, S.M., A collection of mathematical problems, (1960), Wiley-Interscience New York · Zbl 0086.24101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.